Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Pain in forearm, shoulder. Taken tylenol, steroids for asthma attack. Medical history of staph infection. Causes for arm numbness?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My 8 year old daughter went to bed about an hour ago. After 25 minutes she got up because she said her forearm had shooting pains in it. We sat and talked for a bit and then she said her shoulder also hurt a little but not shooting pains just ached. We gave her tylenol and had her sit with us. After another 25 minutes her pain hadn't subsided and she now said that her arm also started getting numb. It's been this way now for a good 15 -20 minutes. She is feeling normal and acting normal other than this. She's complained of stomach aches for about a week off and on. She was on steroids for an asthma attack about 2 weeks ago and has restarted her pulmicort inhaler twice a day for a month. She has been taking Singulair once a day for about 2 years now. She had what the convenient care doctor thought was a staph infection at the corner of her mouth and down on her chin that started out as a little pimple about a half centimeter from the corner of her mouth that she kept picking at - for this she was on keflex for a week. She finished that a few days ago. So lots going on the last few weeks for her.
Posted Tue, 8 May 2012 in Child Health
Answered by Dr. Hema Yadav 2 hours later

Thanks for the query.

I understand and empathize with your daughters situation. It is difficult for a child to deal with asthma itself and the medications and their side effects.

What your daughter seems to have is a side effect of the drug singulair i.e monteleukast.

To list, the common side effects are:

1.sleep disturbances, nightmares, sleep apnoea.
2.Gastrointestinal disturbances like nausea, stomach ache, constipation.
3.Pins and needles sensation or numbness in arms, joint pains, muscular aches
4.Behaviour changes, aggression

So even if she has been taking it for the last two years it is advisable to consult her doctor for reviewing her dose requirement and to stop or decrease the dose of singulair if feasible.
Since its already been a week since she has on off symptoms I would advise you seek prompt consultation and discuss the matter with her doctor.

Hope I have answered your query. I will be available for any follow up queries. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor